Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 330, NWS Tulsa, OK

September 13, 2005Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 13, 2005, 10:09 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2005, 10:09 PM CDT (03:09 UTC)
Expired
Sep 13, 2005, 11:01 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Craig County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 9:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 140309
SVRTSA
OKC035-115-140415-
/O.NEW.KTSA.SV.W.0330.050914T0309Z-050914T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1115 PM CDT

* AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 10 MILES NORTH OF WELCH TO 3 MILES WEST OF
  WELCH TO 16 MILES WEST OF BLUEJACKET...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH...
  COMMERCE...BLUEJACKET...MIAMI...QUAPAW...NARCISSA AND WYANDOTTE.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3698 9540 3676 9540 3678 9463 3698 9463

$$
2 follow-up statements
000 
WWUS54 KTSA 140337
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1037 PM CDT TUE SEP 13 2005

OKC035-115-140415-
/O.CON.KTSA.SV.W.0330.000000T0000Z-050914T0415Z/
OTTAWA OK-CRAIG OK-
1037 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR 
NORTHERN CRAIG AND NORTHERN OTTAWA COUNTIES...

AT 1035 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF CARDIN TO COMMERCE TO WELCH...MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CARDIN...
QUAPAW...NARCISSA...MIAMI...OTTAWA...WYANDOTTE AND PEORIA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3698 9540 3676 9540 3678 9463 3698 9463

$$
000 
WWUS54 KTSA 140401
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 PM CDT TUE SEP 13 2005

OKC035-115-140410-
/O.CAN.KTSA.SV.W.0330.000000T0000Z-050914T0415Z/
OTTAWA OK-CRAIG OK-
1100 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAIG AND NORTHERN   
   OTTAWA COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3698 9540 3676 9540 3678 9463 3698 9463

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 9:40 PM CDT, 29 minutes earlier.

Area forecast discussion, Sep 13, 9:40 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT TUE SEP 13 2005

.UPDATE...
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PART OF THE
AREA. ONGOING STORMS NEAR THE KANSAS BORDER AND OVER CENTRAL
OKLAHOMA WILL BE THE MAIN PLAYERS. A DECENT LOW LEVEL JET WILL
KICK IN TO FEED THE STORMS. AN UPPER LEVEL JET STREAK WILL HELP
WITH THE DYNAMICS TO DRIVE THE STORMS. ENOUGH INSTABILITY WILL
EXIST FOR SEVERE THUNDERSTORMS. HOWEVER...THE WEATHER RISK MAY
SHIFT FROM HAIL AND HIGH WINDS TO JUST HIGH WINDS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Sep 13, 9:48 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT TUE SEP 13 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141500-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
948 PM CDT TUE SEP 13 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SEVERE THUNDERSTORMS WHICH DEVELOPED ALONG A COLD FRONT TO OUR
NORTH IN KANSAS HAVE BEGUN TO DEVELOP SOUTH INTO NORTHEAST
OKLAHOMA. AN OUTFLOW BOUNDARY FROM THE STORMS IS PUSHING SOUTH
THROUGH NORTHEAST OKLAHOMA AND WILL CONTINUE SOUTH ACROSS MOST OF
THE AREA OVERNIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE NORTH
OF THE BOUNDARY MUCH OF THE NIGHT. DAMAGING WINDS TO 70 MILES AN
HOUR WILL BE THE MAIN SEVERE WEATHER THREAT BUT LARGE HAIL UP TO
QUARTER SIZE WILL BE POSSIBLE UNTIL AROUND MIDNIGHT. THE SEVERE
WEATHER THREAT IS EXPECTED TO GRADUALLY DIMINISH LATE TONIGHT AS
THE STORMS MOVE FURTHER EAST AND SOUTH INTO A MORE STABLE AIRMASS.

ADDITIONAL THUNDERSTORMS MOVING INTO CENTRAL OKLAHOMA WILL MOVE
NORTHEAST ACROSS NORTHEAST OKLAHOMA OVERNIGHT. TRAINING OF STORMS
ACROSS THIS AREA MAY LEAD TO RAINFALL AMOUNTS OF 1 TO 3 INCHES IN
A FEW LOCATIONS. HIGH FLASH FLOOD GUIDANCE VALUES SHOULD PRECLUDE
ANY FLOODING PROBLEMS EXCEPT IN URBAN AND POOR DRAINAGE AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AS THEY DIMINISH.
A NEW COMPLEX OF STORMS IS EXPECTED WEDNESDAY NIGHT WITH HEAVY
RAINFALL BEING THE BIGGEST THREAT WITH THESE STORMS. IT APPEARS
THAT THE GREATEST POTENTIAL FOR ANY EXCESSIVE RAINFALL WEDNESDAY
NIGHT WILL BE IN SOUTHEAST OKLAHOMA. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS A FRONTAL BOUNDARY
LINGERS JUST SOUTH OF THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND TRENDS FOR THE POTENTIAL FOR HEAVY RAINFALL
WEDNESDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 13, 7:58 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT TUE SEP 13 2005

OKZ054-055-140130-
OSAGE OK-WASHINGTON OK-
758 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND WASHINGTON

AT 758 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW
WINDS PRODUCED BY SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS.  THE
BOUNDARY INDICATING THE LEADING EDGE OF THESE THUNDERSTORM WINDS
EXTENDED FROM 8 MILES NORTHEAST OF HULAH TO 7 MILES WEST OF HULAH TO
9 MILES NORTHWEST OF BIGHEART...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE THUNDERSTORM WINDS
INCLUDE...DEWEY...COPAN...OKESA...BIGHEART...HULAH AND BARTLESVILLE.

THESE WINDS MAY EXCEED 40 MPH.
Special weather statement, Sep 13, 8:19 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT TUE SEP 13 2005

OKZ056-057-140145-
CRAIG OK-NOWATA OK-
819 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NOWATA AND CRAIG

AT 819 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HOLLOW TO 11 MILES
WEST OF LENAPAH...MOVING SOUTHEAST AT 30 MPH. THESE WINDS WERE
PRODUCED FROM SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...DELAWARE...LENAPAH...CENTRALIA...HOLLOW AND CENTRAILIA.

THESE WINDS MAY GUST 40 TO 50 MPH.
Special weather statement, Sep 13, 8:44 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT TUE SEP 13 2005

OKZ059-140230-
PAWNEE OK-
844 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 844 PM CDT...DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS
EXTENDING FROM 18 MILES WEST OF PAWNEE TO 14 MILES SOUTHWEST OF
MARAMEC...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWNEE...JENNINGS...TERLTON...
HALLETT...MARAMEC AND SKEDEE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, Sep 13, 8:50 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT TUE SEP 13 2005

OKZ058-140230-
OTTAWA OK-
850 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 850 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF CARDIN TO 15 MILES WEST OF
NARCISSA...MOVING EAST AT 30 MPH. THESE WINDS WERE PRODUCED FROM
SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MIAMI...COMMERCE...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA
...PEORIA...QUAPAW AND CARDIN.

THESE WINDS WILL LIKELY GUST 35 TO 45 MPH.
Special weather statement, Sep 13, 9:15 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT TUE SEP 13 2005

OKZ054>059-140900-
CRAIG-NOWATA-OSAGE-OTTAWA-PAWNEE-WASHINGTON-
915 PM CDT TUE SEP 13 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 784 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
788 UNTIL 4 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THE NEW WATCH INCLUDES 6 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
OTTAWA... PAWNEE... WASHINGTON...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA...
PAWHUSKA...PAWNEE AND VINITA.

ARZ001>002-010>011-OKZ060>070-140900-
BENTON-CARROLL-MADISON-WASHINGTON-ADAIR-CHEROKEE-CREEK-DELAWARE-
MAYES-MUSKOGEE-OKFUSKEE-OKMULGEE-ROGERS-TULSA-WAGONER-
915 PM CDT TUE SEP 13 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
788 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... MADISON...
WASHINGTON...

IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

ADAIR... CREEK... DELAWARE...
MAYES... OKMULGEE... ROGERS...
TULSA... WAGONER...

THIS INCLUDES THE CITIES OF...BENTONVILLE...BERRYVILLE...
BRISTOW...CLAREMORE...EUREKA SPRINGS...FAYETTEVILLE...
HUNTSVILLE...JAY...MUSKOGEE...OKEMAH...OKMULGEE...PRYOR...
ROGERS...SPRINGDALE...STILWELL...TAHLEQUAH...TULSA AND WAGONER.
Special weather statement, Sep 13, 9:39 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT TUE SEP 13 2005

OKZ057-058-140345-
CRAIG OK-OTTAWA OK-
939 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA AND CRAIG

AT 939 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF HOLLOW TO 11 MILES NORTHWEST OF
CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT MAY BE
AFFECTED BY THESE STORMS...OR THEIR OUTFLOW WINDS...INCLUDE...
MIAMI...COMMERCE...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA.. .QUAPAW...CARDIN...PICHER...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:31 PM CDTSevere Thunderstorm WarningTSAOsage59 min
Sep 13, 9:00 PM CDTSevere Thunderstorm WarningTSAWashington75 min
Sep 13, 9:15 PM CDTSevere Thunderstorm WarningTSANowata63 min
Sep 13, 9:33 PM CDTSevere Thunderstorm WarningTSAOsage44 min
Sep 13, 9:35 PM CDTSevere Thunderstorm WarningTSAPawnee70 min
Sep 13, 10:29 PM CDTSevere Thunderstorm WarningTSAOsage61 min
Sep 13, 11:27 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa45 min
Sep 13, 11:53 PM CDTSevere Thunderstorm WarningTSARogers39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.